advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Waco, Texas, USA:

I have a son who is 5 years old with Type 1 diabetes. He was diagnosed with diabetes when he was 2 and 1/2 years old. His A1c readings for the last year have been under 7. His last was 6.3. We give him one unit of N at night after he is asleep at about 11:00 P.M., but there are many times that he still wakes up with a reading that is higher than desirable. We've have been told that the N will offset to some extent the effect that his growth hormone has on his A.M. glucose reading. However, giving him the shot at night is stressful to his mom. We are wondering if that small amount of insulin makes that much of a difference and could we simply omit that nighttime shot?

Answer:

You should discuss this with your own team. Decisions about the specifics of insulin doses are best discussed locally. Actually, one unit of insulin in a young child can make a difference but the whole problem needs to be looked at in the context of his overall control and the mental well-being of the family.

KJR

Original posting 24 Jun 1998
Posted to Insulin

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.